MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341352
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture, generalized illness.Explantation month, day, and year: (b)(6) 2022.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 62-year-old caucasian female patient underwent a primary breast reconstruction procedure with mentor memoryshape breast implant 555cc gel breast prostheses and suffered several unexplained systemic symptoms, including itching, burning sensation, sensitive to touch, bruising, stomach issues, and fatigue.No device issue such as rupture was reported.The root cause of the patient¿s symptoms is unclear.Additionally, the patient developed capsular contracture (baker grade unknown) in both of her breast post implantation.As a result, the patient is scheduled to undergo bilateral explantation with no replacement breast prostheses on (b)(6) 2022.This medwatch report is for the patient¿s left breast prosthesis.
 
Additional Manufacturer Narrative
On (b)(6) 2022, mentor received additional information about the event.An updated explantation date of (b)(6) 2022 was reported.D6b explantation month, day, and year: (b)(6) 2022 manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that the patient¿s right breast prosthesis ruptured post implantation.Mentor inadvertently did not include this information in the initial report.This report is for the patient's left breast prosthesis.Manufacturer¿s reference number: (b)(4).B5 event description: the statement "no device issue such as rupture was reported." should be removed.
 
Additional Manufacturer Narrative
On 19-jan-2023, mentor received additional information about the event.An updated explant date of (b)(6) 2022 was reported.On (b)(6) 2023, the patient was diagnosed with baker grade i capsular contracture in the left breast and right breast prosthesis rupture.No baker grade was provided for patient¿s right breast capsular contracture.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key15009439
Report Number1645337-2022-08260
Device Sequence Number6781435
Product Code FTR
UDI-Device Identifier00081317005230
UDI-Public00081317005230
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2020
Device Model Number3341352
Device Catalogue Number3341352
Device Lot Number6903640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer07/14/2022
07/15/2022
01/19/2023
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date07/15/2022
08/05/2022
01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite